Open Access Others

Addendum: On Convergence and Stability of the Generalized Noor Iterations for a General Class of Operators

H. Akewe, J. O. Olaleru

Journal of Advances in Mathematics and Computer Science, Page 3103-3104
DOI: 10.9734/BJMCS/2014/2724

Addendum for British Journal of Mathematics & Computer Science, 3(3), 437-447, 2013



It has been drawn to the journal's attention that there is an addendum for following sections of the published paper.:

(1) Introduction and (2) Section 2.1. 

Therefore, following the 'SDI Correction and retraction policy' this Addendum was processed and approved. Link of the 'Previously Published Paper'  is available here here.

Open Access Original Research Article

Open Access Original Research Article

Comparison of Mamdani and Sugeno Fuzzy Inference Systems for Prediction (With Application to Prices of Fund in Egypt)

Hegazy Zaher, Abd Elfattah Kandil, Raafat Fahmy

Journal of Advances in Mathematics and Computer Science, Page 3014-3022
DOI: 10.9734/BJMCS/2014/11644

This paper outlines the basic difference between the Mamdani/Sugeno Fuzzy inference systems (FIS) and the actual values. The main motivation behind this research is to assess which approach provides the best performance for predicting prices of Fund.
Due to the importance of performance in Economy, the Mamdani and Sugeno models are compared using four types of membership function (MF) generation methods: the Triangular, Trapezoidal, Gaussian and Gbell.
Fuzzy inference systems (Mamdani and Sugeno fuzzy models) can be used to predict the weekly prices of Fund for the Egyptian Market. The application results indicate that Sugeno model is better than that of Mamdani. The results of the two fuzzy inference systems (FIS) are compared.

Open Access Original Research Article

A Short Elementary Proof of the Unprovability of the Collatz Conjecture

Robin Nag

Journal of Advances in Mathematics and Computer Science, Page 3023-3027
DOI: 10.9734/BJMCS/2014/12538

Consider any positive integer n. If n is even, halve it. If n is odd, multiply it by 3 and add 1. This algorithm is then repeated indefinitely. It has been conjectured by Collatz that this process, which is also known as Hasse’s algorithm, eventually reaches 1. A new perspective on this problem is offered by considering Hasse’s algorithm in binary representation. Some important consequences are used to establish that no proof of the Collatz conjecture exists.

Open Access Original Research Article

Numerical Analysis of the Base-Isolated Rectangular Storage Tanks under Bi-directional Seismic Excitation

Hamid Reza Vosoughifar, Mohaddeseh Abbaspour Naderi

Journal of Advances in Mathematics and Computer Science, Page 3054-3067
DOI: 10.9734/BJMCS/2014/11299

Liquid storage tanks are critical elements in the water supply scheme and firefighting system in many industrial facilities for storage of water, oil, chemicals and liquefied natural gas. A common effective method to reduce the seismic response of liquid storage tanks is using base-isolation systems. In this research, the finite element method is used to investigate the seismic behavior of rectangular liquid tanks in three-dimensional domains. The continuous liquid mass of the tank was modeled as lumped masses referred as convective mass, impulsive and rigid mass. The rectangular water tank in two cases base isolated and conventional non-isolated system was selected as a case study. The sloshing displacement and base shear response in two mentioned cases subjected to various ground motions under horizontal components X and Y directions were considered and the results were compared. For this purpose the nonlinear time history analyses of the model were performed. As a result, base isolation was found to be effective in reducing the base shear values, without significantly affecting the sloshing displacements.

Open Access Original Research Article

Linearized Oscillations in Autonomous Delay Impulsive Differential Equations

I. O. Isaac, Z. Lipcsey, U. J. Ibok

Journal of Advances in Mathematics and Computer Science, Page 3068-3076
DOI: 10.9734/BJMCS/2014/11456

In recent years, there have been intensive efforts to establish linearised oscillation results for onedimensional delay, neutral delay and advanced impulsive differential equations. An impressive number of these efforts have yielded fruitful results in many analytical and applied areas. This is particularly obvious in the areas of applied disciplines such as the linear delay impulsive differential equations. However, there still remains a lot more to be explored in this direction, especially, in the area of non-linear autonomous differential equations. In this paper, we are proposing the development of linearised oscillation techniques for some general non-linear autonomous impulsive differential equations with several delays.

Open Access Original Research Article

The Fixed Points of Abstract Morphisms

Mirosław Ślosarski

Journal of Advances in Mathematics and Computer Science, Page 3077-3089
DOI: 10.9734/BJMCS/2014/12891

In this article, with the help of three axioms (Definition 3.1), the notion of abstract morphisms is introduced (see [1,2]). It will be proven that Hausdorff topological spaces together with abstract morphisms create a category on which the functor of ÄŒech homology is extended.

Open Access Original Research Article

A Delayed Monod Chemostat Competition Model with Pulsed Input and Inhibitor in Polluted Environment

Manji Sang, Jian-wen Jia

Journal of Advances in Mathematics and Computer Science, Page 3090-3102
DOI: 10.9734/BJMCS/2014/12332

In this paper, a two microorganisms and two nutrient chemostat competitive model with time delay and impulsive effect is considered. Besides, a polluted environment and an inhibitor were considered in this model. By using the theorem of the impulsive differential equations and delay differential equations, we obtain the sufficient conditions for the global attractivity of the microorganisms extinction periodic solution and the permanence of the system. Finally, the numerical simulations are presented for verifying the theoretical conclusions.

Open Access Original Research Article

A Mathematical Model for Plato's Theory of Forms

George Chailos

Journal of Advances in Mathematics and Computer Science, Page 3105-3119
DOI: 10.9734/BJMCS/2014/12591

Aims/ Objectives: In this article we construct a mathematical/topological framework for comprehending fundamental concepts in Plato's theory of Forms; specically the dual processes of:

1. The participation/partaking-methexis of the many particulars predicated as F to the Form-essence F, according to their degree of participation to it.
2. The presence-parousia of the Form-essence F to the particulars predicated as F, in analogy to their degree of participation to F as in 1.
The theoretical foundation of our model is primarily based on a combination of both the Approximationist and Predicationalist approaches for Plato's theory of Forms, taking into account the degree of participation of the particulars to the Form, that are predicated to. In constructing our model we assume that there exists exactly one Form corresponding to every predicate that has a Form (Plato's `uniqueness thesis'), and to support our main theses we analyze textual evidence from various Platonic works. The mathematical model is founded on the dual notions of projective and inductive topologies, and their projective and inductive limits respectively.

Open Access Original Research Article